Alert archive / Oklahoma / Flash Flood Warnings in 2004
Flash Flood Warning 17, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 7, 2004, 4:46 AM CDT for Carter County, Oklahoma. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2004, 4:46 AM CDT (09:46 UTC)
- Expired
- Jun 7, 2004, 6:15 AM CDT
- In force
- 89 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Carter County, OK
The radar
The Norman radar (KTLX), 121 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 654 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1724 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOUN 070947 FFWOKC OKC019-071115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 446 AM CDT MON JUN 7 2004 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN CARTER COUNTY IN SOUTHERN OKLAHOMA * UNTIL 615 AM CDT * AT 446 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER OVER ROADWAYS FROM A THUNDERSTORM NEAR GENE AUTRY...OR ABOUT 10 MILES NORTHEAST OF ARDMORE...MOVING EAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DICKSON. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES...AND FARM LAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT DRIVE VEHICLES INTO AREAS WHERE WATER COVERS THE ROADWAY. LAT...LON 3432 9713 3415 9707 3418 9695 3434 9693 $$ WR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 3:09 AM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 7, 3:09 AM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 254 AM CDT MON JUN 7 2004 .DISCUSSION... THE RAIN/STORM COMPLEX OVER SOUTH CENTRAL OK IS EXPECTED TO DRIFT SLOWLY NORTHEAST THOROUGH LATE MORNING BEFORE DISSIPATING. HOWEVER, WEAK UPPER LOW IS FORECAST TO MEANDER FROM SOUTH CENTRAL TO NORTHEAST OK THROUGH WEDNESDAY. WITH WARM ADVECTION AGAIN TONIGHT, POPS REMAIN IN ROUGHLY THE SOUTHEAST HALF OF OK THROUGH WEDNESDAY. ALTHOUGH OK HASNT RECEIVED THE HEAVY RAIN THAT NORTH CENTRAL TX HAS, THAT MAY BE THE CASE TONIGHT. WITH RELATIVELY DRY CONDITIONS ACROSS MOST OF SOUTHEAST AND EAST CENTRAL OK FLOODING IS NOT EXPECTED TO BE AN ISSUE. WESTERN OK SHOULD BE UNDER THE INFLUENCE OF THE SYNOPTIC-SCALE RIDGE. THE DRYLINE IS STILL EXPECTED TO COME INTO PLAY BY THE WEEKEND WITH A SHIFT TO SOUTHWEST FLOW ALOFT. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 89 70 88 69 / 20 20 20 0 HOBART OK 94 70 90 68 / 10 0 0 0 WICHITA FALLS TX 92 71 89 70 / 20 0 10 10 GAGE OK 95 70 92 66 / 0 0 0 0 PONCA CITY OK 90 70 89 68 / 10 10 20 0 DURANT OK 89 70 88 69 / 80 30 30 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 9 EFFECTIVE 7 AM TUESDAY JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM AFDOKC TO AFDOUN. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 8 2004.
Hazardous weather outlook, Jun 6, 12:00 PM CDT, 16 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT SUN JUN 6 2004
OKZ004>048-050>052-TXZ083>090-071200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS MAY REDEVELOP THIS AFTERNOON AND EVENING OVER
PARTS OF WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA. A FEW STORMS MAY
BRIEFLY REACH SEVERE LEVELS.
DISCUSSION...
RESIDUAL BOUNDARIES FROM OVERNIGHT THUNDERSTORMS AND A SMALL SCALE
CIRCULATION CENTER LEFT BY A STORM COMPLEX OVER NORTHWEST TEXAS ARE
EXPECTED TO PROVIDE THE FOCUS FOR ADDITIONAL ISOLATED THUNDERTORMS
OVER PARTS OF WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA THIS
AFTERNOON AND EARLY EVENING. THINNING CLOUDS WILL RESULT IN THE
DEVELOPMENT OF MODERATE INSTABILITY... BUT DEEP LAYER SHEAR WILL
REMAIN RELATIVELY WEAK. ANY STORMS THAT DEVELOP MAY BRIEFLY REACH
SEVERE LEVELS WITH A THREAT OF QUARTER SIZE HAIL AND 60 MPH WINDS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY JUN 7.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
SLIGHT CHANCES FOR THUNDERSTORMS WILL RETURN TO THE FORECAST
THURSDAY NIGHT AND CONTINUE THROUGH SATURDAY AS ANOTHER STORM SYSTEM
PUSHES THE DRYLINE TOWARD WESTERN OKLAHOMA AT THE END OF NEXT WEEK.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY MORNING JUNE 7.
MILLER
EFFECTIVE 7 AM TUESDAY JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER
FOR THIS PRODUCT WILL CHANGE FROM HWOOKC TO HWOOUN. THE WMO HEADER
WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 8 2004.In the hours before
Special weather statement, Jun 7, 2:44 AM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 244 AM CDT MON JUN 7 2004 TXZ086-089-070800- ARCHER TX-WICHITA TX- 244 AM CDT MON JUN 7 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER AND WICHITA COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHWESTERN WICHITA FALLS AT 244 AM CDT...MOVING NORTHEAST AT 15 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN ARCHER AND WICHITA COUNTIES...INCLUDING THE CITY OF WICHITA FALLS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
Local storm report, Jun 7, 3:02 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
302 AM CDT MON JUN 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0253 AM HAIL WICHITA FALLS 33.91N 98.50W
06/07/2004 1.00 INCH WICHITA TX TRAINED SPOTTER
REPORTED ON SOUTHWEST SIDE OF CITY
&&
EMLocal storm report, Jun 7, 3:04 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
304 AM CDT MON JUN 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0301 AM HAIL WICHITA FALLS 33.91N 98.50W
06/07/2004 1.00 INCH WICHITA TX AMATEUR RADIO
REPORTED ON SOUTHWEST SIDE OF CITY
&&
EMLocal storm report, Jun 7, 3:09 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
309 AM CDT MON JUN 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0305 AM HAIL WICHITA FALLS 33.91N 98.50W
06/07/2004 1.75 INCH WICHITA TX TRAINED SPOTTER
&&
EMSpecial weather statement, Jun 7, 4:04 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 404 AM CDT MON JUN 7 2004 OKZ045-070915- JEFFERSON OK- 404 AM CDT MON JUN 7 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR JEFFERSON COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF HASTINGS AT 404 AM CDT...MOVING NORTHEAST AT 10 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN JEFFERSON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
Special weather statement, Jun 7, 4:24 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 424 AM CDT MON JUN 7 2004 OKZ044-070945- COTTON OK- 424 AM CDT MON JUN 7 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COTTON COUNTY. A SEVERE THUNDERSTORM WAS LOCATED 14 MILES SOUTH OF TEMPLE AT 424 AM CDT...MOVING NORTHEAST AT 10 MPH. PEOPLE IN COTTON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. WR
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 4:28 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Stephens | 47 min |
| Jun 7, 4:30 AM CDT | Severe Thunderstorm Warning | OUN | Cotton | 45 min |
| Jun 7, 8:30 AM CDT | Flash Flood Warning | OUN | Garvin | 3 hr |
| Jun 7, 8:50 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 25 min |
| Jun 7, 4:46 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 44 min |
Nearby
Flash Flood Warnings in Oklahoma, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.